Every medication seems to give me awful side effects. G.P. seems disinterested

Latest side effect of Losartan is dizziness resulting since April 2015in Colles fracture of left wrist. Less than one week after removal of cast tripped and could not recover balance, resulting in soft tissue injury of left hand and three more weeks of plaster cast. On 25th December bent down to pick up packet which fell off my knee when getting out of car. Walked five yards on grass verge towards my house and lurched forward unable to stop. Result broken bone in hand. Female age 78 with hypertension and a.f. Feel like flushing all medication down the toilet. Bad reaction to Ramipril, Valsartan and Doxazosyn. Taking Losartan, bendroflumethiazide, bisoprolol and warfarin. Any suggestions would be appreciated. Thinking of seeing cardiologist, privately if necessary. Can't go on like this.

13 Replies

oldestnewest
  • Losartan is for blood pressure not AF. You may be having low spikes which cause dizziness.

  • I suggest that you read the drug sheets that are provided with your prescriptions to learn about the side effects and any possible interactions. You can also find information on each drug on the Internet. You can not always rely on your doctors or even the druggists to check this even though they are supposed to do this. Each person can react differently; and if you know more, you may be able to have more meaningful discussions with your doctors.

  • Also, in the UK you can get a free medicine review with your pharmacist. In my case 20 minutes very well spent because of liver problems picked up as a direct result of that consultation.

  • I feel very sorry for you. I would def pay to see the best cardio you can. Go is probably unsure too. Good luck

  • I would pay to see the best EP.

  • You don't say which drugs you have been ok with historically. I also suspect it's down to getting dosage correct, something that hospitals and doctors don't really have the time to do. Get a BP monitor, Oximeter and Alivecor and monitor yourself as you slowly change dosages. You can also self-monitor the warfarin but your INR clinic should be willing to offer you weekly checks.

    Also you shouldn't be taking bendroflumethiazide regularly - it's intended for 'as needed' use.

  • If you have an AliveCor and a cuff BP monitor then the only use for an Oximeter is to measure SpO2 level (I've do NOT use HB rate from it). SA consultant told me that if in AF then Oximeter is NOT necessarily accurate but can be an indication of deficiency.

  • An Oximeter is indeed only to measure SpO2 level, not heart rate. But the SpO2 level can drop alarmingly low for some types of AF even with a decent BP, and this is the way you'll know if this is the cause of the dizziness mentioned by the OP. And since they cost about £8 now it's hardly a major investment.

  • Yes I agree. I only mentioned it because previously quite a few on here mentioned about using it for measuring HB. Neither my GP nor my EP realised what my SA consultant said in that it was not accurate but an indication if you are in AF. If people can afford it the ones that are a little more expensive are actually more accurate to medical grade (look at medical supplier website). That way results will be accepted better. I have cross checked my oximeter a few times against teh GP's and heart hospitals and they align over a range!!

  • Hi you don't say what time of day you take your drugs!

    Losartan is meant to be taken at night,I take 50mgs at night,no problems!

    Bendroflumethiazide should be taken in the morning ( NB it is not as needed !)

    I am on Apixaban taken 8am and 8pm ( in place of Warfarin )

    Do read the instructions on your medication,or discuss with your pharmacist! Good Luck!

  • Thank you all for your suggestions. My son is a pharmacist and the owner of two community pharmacies. He will never criticise a doctor when asked for advice by patients - he just refers them back to the doctor. He has told me there are lots of combinations for medication but has recently suggested a cardiologist. I think I will try first with a cardiologist then go to an E.P. if still having problems. Believe me I've been having problems from day one and it's now two years on. In one instance when my eyes were in flamed and my face swollen with red streaks at the side of my mouth I was told by the GP that I had blepharitis and rosacea. My medication was changed by the pharmacy -not the doctor - who said they were no longer prescribing Valsartan but it was being replaced my Losartan. All my nightmare symptoms disappeared within 24 hours of taking Losartan, but have gradually been replaced by dizziness. Doctor recently decided 146/86 was too high and prescribed Doxasozyn in addition which zapped b.p. must made me cough till I vomited. Back to square one. It's got to be the cardiologist. I thank you all once more for your kind help and, if you're interested, will report further in due course. Best wishes. Morein

  • Suggest you go to an EP first - they are a cardiologist by training but they specialise in the arithmyia. They also will see more patients per year and often more up to date on which medicines (drugs) to use as treatment.

  • Thank you. Actually it's the hypertension that causes me more problems than the a.f. I will see what the GP has to say when I see her tomorrow. I will certainly bear in mind what you say. Thanks again

You may also like...